Journal Article

Incomplete Simultaneous Discrete Response Model with Multiple Equilibria

Elie Tamer

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 70, issue 1, pages 147-165
Published in print January 2003 | ISSN: 0034-6527
Published online January 2003 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/1467-937X.00240
Incomplete Simultaneous Discrete Response Model with Multiple Equilibria

Show Summary Details

Preview

A bivariate simultaneous discrete response model which is a stochastic representation of equilibria in a two-person discrete game is studied. The presence of multiple equilibria in the underlying discrete game maps into a region for the exogenous variables where the model predicts a nonunique outcome. This is an example of an incomplete econometric structure. Economists using this model have made simplifying assumptions to avoid multiplicity. I make a distinction between incoherent models and incomplete models, and then analyse the model in the presence of multiple equilibria, showing that the model contains enough information to identify the parameters of interest and to obtain a well defined semiparametric estimator. I also show that the latter is consistent and √n normal. Moreover, by exploiting the presence of multiplicity, one is able to obtain a more efficient estimator than the existing methods.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.